Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hi,

I've had IBS-D for over a year now, and nothing has seemed to help me. Every medical test has come back normal and no diet has helped.

As I believe I have a problem with anxiety (I'm thinking Generalized Anxiety Disorder), I talked to my GI doctor, and he prescribed me Xanax (Alprazolam). I'm currently on the lowest dosage, 0.25mg. My doctor said I could take it three times a day maximum, so I'm starting with once a day. This is currently the only medication I'm taking, prescription or OTC, (and I don't drink either).

I took my first dosage last night at around 8:30pm, and for about 2 hours I just felt really drowsy. I took my second dose today around 5:30pm, and almost fell asleep about two hours later. Could this just be because my body is still getting used to the medication? Should I be less tired after about a week or so of taking it?

Thank you.
 

·
Registered
Joined
·
34,955 Posts
Well they can make you drowsy, and with regular use most people do get used to medications that tend to make you drowsy. Some people do take these kinds of things at bed time to help with the shutting the mind off and getting sleep.

If the anxiety is disrupting your sleep even a little bit that will make it a lot worse, and that will get better when you get caught up with your sleep.
 
1 - 2 of 2 Posts
Top